Loading [MathJax]/jax/output/CommonHTML/fonts/TeX/fontdata.js
Previous issue ·  Next issue ·  Most recent issue in the archive · All issues in the archive   

Journal of Operator Theory

Volume 35, Issue 1, Winter 1996  pp. 179-189.

A remark on trace properties of K-cycles

Authors: Fabio Cipriani 1, Daniele Guido 2 and Sergio Scarlatti 3
Author institution:1 Mathematical Department, University of Nottingham, University Park NG7-2RD, Nottingham, UNITED KINGDOM
2 Dipartimento di Matematica, Università di Roma “Tor Vergata”, Via della Ricerca Scientifica, I-00133 Roma, ITALIA
3 Dipartimento di Matematica, Università di Roma “Tor Vergata”, Via della Ricerca Scientifica, I-00133 Roma, ITALIA


Summary: In this paper we discuss trace properties of d^+-summable K-cycles considered by A. Connes in [6]. More precisely we give a proof of a trace theorem on the algebra A of a K-cycle stated in [6], namely we show that a natural functional on A is a trace functional. Then we discuss whether this functional gives a trace on the whole universal graded differential algebra Ω(A). On the one hand we prove that the regularity conditions on K-cycles considered in [6] imply the trace property on Ω(A). On the other hand, by constructing an explicit counterexample, we remark that the sole K-cycle assumption is not sufficient for such a property to hold.

Keywords: Noncommutative geometry, Dirac operator, traces on K-cycles, singular traces.


Contents    Full-Text PDF